MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA; DEVICE, MICROTITER DILUTING/DISPENSING

BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA; DEVICE, MICROTITER DILUTING/DISPENSING
Model Number 447202
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.Medical device expiration date: unknown.Device manufacture date: unknown.
 
Event or Problem Description
It was reported while testing with bd kiestra inoqula the barcoda lid fell.There was no report of patient impact.The following information was provided by the initial reporter: gas hood springs barcoda defective the gas springs did not hold the lid.But the problem has been fixed.The gas springs have been replaced.
 
Additional Manufacturer Narrative
H.8: "it was reported on the bd kiestra inoqula (material # 447202 - serial # (b)(6) that during preventive maintenance (preventive maintenance case 01637847) it was found that the gas hood springs off the barcoda were defective.The two gas springs were replaced during the preventive maintenance.Capa# 5284707 and situation analyses (b)(4) have been opened for the investigation of the potential gap in implementation of corrective actions leading to increased risks of user injury after complaints were received describing issues with dropping barcoda hood.This complaint has been included in capa# 5284707 for traceability of the issue.The issue that the gas hood springs off the barcoda were defective was confirmed by the preventive maintenance field service engineer.Root cause description: gas hood springs barcoda defective.A review of risk management documentation indicates that the potential risk of the reported failure mode was appropriately assessed as s3 via baltrm-inoqula-aph - rev 14, id 2.22".
 
Event or Problem Description

Brand Name
BD KIESTRA INOQULA
Common Device Name
DEVICE, MICROTITER DILUTING/DISPENSING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14459343
Report Number1119779-2022-00735
Device Sequence Number4569794
Product Code JTC
UDI-Device Identifier00382904472023
UDI-Public00382904472023
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number447202
Device Catalogue Number447202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown